It is currently Tue Aug 22, 2017 4:05 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: two weeks
PostPosted: Wed Aug 04, 2010 6:07 pm 
Offline
Average Poster
Average Poster

Joined: Fri Jul 23, 2010 8:16 pm
Posts: 5
Location: Western New York
I am one day away from completing two weeks on soboxone. While the initial problem/side effect of extreme sleepiness has subsided, I have to admit, I am a bear! I am normally a bit too passive, and everyone is easily noticing that I have become very short tempered and my mood is just grumpy grumpy grumpy. From morning to night. Is this a normal side effect anyone? I mean, by nature I'm passive and friendly, so its not that I was just happy because of opiates. Is this maybe an affect of too high a dosage? Its making me super nervous because I am starting to doubt myself, its hard to be like this. And to go right along with my mood, work is tripling in speed, clients, and stress. I am def going to talk to my doctor. I've met with him last week as well, but I didn't mention any side effects because he didn't ask. I will have to ask him now though. I do feel that this medication can help me, but if this short temper is going to be a constant side effect, I'm not sure at what cost the help will be! ugh. I'm very grateful, but very frustrated.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 05, 2010 9:03 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Peter,

I'm sorry you're not feeling like yourself. I'd like to share my perspective on this with you. Just remember, it's just my opinion. Since you stopped using drugs and started suboxone you've got lots of emotions that are coming out that the drugs used to numb. Some of us just feel uncomfortable in our own skin because we're simply not used to feeling those emotions. Perhaps you had stressors and unresolved traumas/emotions when you started using. Now that you're not numbing them anymore they could be bubbling up to the surface.

I don't think anyone can say for sure whether or not your mood is a side effect, but I'd rule everything else out first. Do you go to therapy at all? I've personally found it to be invaluable when it comes to living life to the fullest without drugs and learning how to handle emotions, as well as coping skills. Maybe it's something you could consider.

I hope you get to feeling better very soon. Please keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 06, 2010 1:16 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Jun 30, 2010 6:52 pm
Posts: 71
Hi!

I would just like to say that I agree with hatmaker.

I experienced much of the same for about the first month that I was taking Suboxone. I was moody as hell, and had even worse 'opiate rage' than when I was abusing opiates! I would think that you will feel better very soon. For me, it got better and better each day; substantially so. For the first week and a half I was having constant mood swings/ anxiety. After a month had passed, I scarcely noticed any anxiety or anger whatsoever, and now (about a month and a half in), I am back to normal. So just give it time, and I promise, you will feel better.

If for whatever reason you don't find yourself feeling better within a week or so, then I would suggest that you might think about lowering your dose. I happened to be lowering my dose the whole time, and now, at 3mg, I feel 100% normal. When I was at 12mg, I was also a bit of a bear. I cannot be sure if the change came from my adapting to the medication, or having lowered my dose. So I would say that if your mood doesn't level out soon, then perhaps you could try taking less Suboxone? With the blessing of your doctor, of course.

Good luck, and congratulations on taking a step to improve the quality of your life!:) You deserve this:) Good luck to you!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Aug 06, 2010 1:54 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 28, 2010 10:38 pm
Posts: 181
Location: Cleveland suburb
I've talked with alot of people that have some sort of initial side effects. I had plenty myself. I remember being up and down in a blink of an eye, I could go from being calm to rage in seconds. I never looked at any of those things as side effects to suboxone but rather side effects from quitting a long term opiate addiction. I read so many posts of people having adverse effects a week or two into thier recovery and they automatically think it is a suboxone side effect. We have to remember we just put our minds and bodies through hell. While I think suboxone is a great and safe replacement for recovery it is still a major change from the past years or even decades. Even with sub it is a major shock to our system and a whole life style change. My point is no medication is going to make us feel 100% instantly with all we've been through and all we've put our bodies through. Along with suboxone I needed daily therapy and meetings to start to feel like myself again. Be patient and bring these things up with your doctor. I used to write down all my questions in a little note book and take it with me to my dr. appointments so I wouldn't get side tracked and forget to ask something. Best of luck, I'm sure you will start to feel better sooner rather than later.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 06, 2010 2:20 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Very good and very astute comments Smoothy. I completely agree with you. Going from triple digit doses of full agonist opiates to Suboxone really is a shock to the system. If we think about it, what are we describing when we talk about having mood swings, rage, depression, anxiety, etc.? Are those not some of the symptoms of withdrawal? Until we stabilize and adjust to Suboxone, we really are going through some level of withdrawal during the first few days and sometimes weeks of treatment. While everyone may respond differently, I really think it has much more to do with the type and dose of opiate we were previously taking. Hands down those who come from high doses of methadone seem to struggle the most. Either way, I completly agree that these symptoms have much more to do with the opiates that preceeded Suboxone rather than the Sub itself.

Anyhow, I totally agree that blaming Suboxone for how we feel those first few weeks is probably pointing the finger at the wrong source. Very good comments Smoothy. I hope people who are new to Suboxone treatment will read them and take them to heart.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 06, 2010 3:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
I think so far the comments have been spot on, and I would suggest that it may take up to a month or possibly longer to settle in to the suboxone regimen.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group